Alert archive / Wisconsin / Small Craft Advisories in 2018
Small Craft Advisory 28, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Mar 12, 2018, 3:59 AM CDT. It took effect at Mar 12, 2018, 10:00 PM CDT. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2018, 3:59 AM CDT (08:59 UTC)
- In effect from
- Mar 12, 2018, 10:00 PM CDT
- Expired
- Mar 13, 2018, 11:00 PM CDT
- In force
- 25 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
481 WHUS73 KMKX 120859 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 359 AM CDT Mon Mar 12 2018 ...Gusty northwest winds developing tonight... LMZ643-644-121700- /O.NEW.KMKX.SC.Y.0028.180313T0300Z-180314T0400Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- 359 AM CDT Mon Mar 12 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 11 PM CDT TUESDAY... The National Weather Service in Milwaukee/Sullivan has issued a Small Craft Advisory...which is in effect from 10 PM this evening to 11 PM CDT Tuesday. * WINDS: Northwest 15 to 20 knots. Gusts up to 25 knots tonight through Tuesday. * WAVES: 2 to 4 feet building to 3 to 5 feet Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ645-646-121700- /O.NEW.KMKX.SC.Y.0028.180313T0600Z-180314T0400Z/ North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 359 AM CDT Mon Mar 12 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 11 PM CDT TUESDAY... The National Weather Service in Milwaukee/Sullivan has issued a Small Craft Advisory...which is in effect from 1 AM to 11 PM CDT Tuesday. * WINDS: Northwest 15 to 20 knots. Gusts up to 25 knots later tonight through Tuesday. * WAVES: 2 to 4 feet building to 3 to 5 feet Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ Cronce www.weather.gov/mkx
8 follow-up statements
598 WHUS73 KMKX 121513 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 1013 AM CDT Mon Mar 12 2018 ...Stronger northwest winds developing tonight... Northwest winds will gust to around 20 knots today, with a few gusts to 25 knots. A stronger cold front will sweep across the Lake Michigan tonight and early Tuesday. More persistent, stronger north to northwest wind gusts are expected in the wake of this front, with building waves on Tuesday. Frequent gusts to 25 knots can be expected. LMZ643-644-122315- /O.CON.KMKX.SC.Y.0028.180313T0300Z-180314T0400Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- 1013 AM CDT Mon Mar 12 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 11 PM CDT TUESDAY... * WINDS: Northwest 15 to 20 knots with infrequent gusts to 25 knots today. Gusts up to 25 knots become more frequent tonight through Tuesday. * WAVES: 1 to 3 feet building to 3 to 5 feet Tonight and Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ645-646-122315- /O.CON.KMKX.SC.Y.0028.180313T0600Z-180314T0400Z/ North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 1013 AM CDT Mon Mar 12 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 11 PM CDT TUESDAY... * WINDS: Northwest 15 to 20 knots with infrequent gusts to 25 knots today. More frequent gusts to 25 knots developing later tonight through Tuesday. * WAVES: 1 to 3 feet building to 3 to 5 feet tonight and Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ MBK www.weather.gov/mkx
391 WHUS73 KMKX 122014 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 314 PM CDT Mon Mar 12 2018 ...Stronger northwest winds developing tonight... A cold front will sweep across Lake Michigan tonight and early Tuesday. More persistent, stronger north to northwest wind gusts are expected in the wake of this front, with building waves on Tuesday. Frequent gusts to 25 knots can be expected. LMZ643-644-130415- /O.CON.KMKX.SC.Y.0028.180313T0300Z-180314T0400Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- 314 PM CDT Mon Mar 12 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 11 PM CDT TUESDAY... * WINDS: Northwest 10 to 20 knots with frequent gusts up to 25 knots developing tonight and continuing through Tuesday. * WAVES: 1 to 3 feet building to 3 to 5 feet Tonight and Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ645-646-130415- /O.CON.KMKX.SC.Y.0028.180313T0600Z-180314T0400Z/ North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 314 PM CDT Mon Mar 12 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 11 PM CDT TUESDAY... * WINDS: Northwest 10 to 20 knots with frequent gusts to 25 knots developing later tonight and continuing into Tuesday. * WAVES: 1 to 3 feet building to 3 to 5 feet tonight and Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/mkx MBK
663 WHUS73 KMKX 130145 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 845 PM CDT Mon Mar 12 2018 ...Stronger northwest winds developing tonight... A cold front will sweep across Lake Michigan tonight and early Tuesday. More persistent, stronger north to northwest wind gusts are expected in the wake of this front, with building waves on Tuesday. Frequent gusts to 25 knots can be expected. LMZ643-644-130945- /O.CON.KMKX.SC.Y.0028.180313T0300Z-180314T0400Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- 845 PM CDT Mon Mar 12 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT TUESDAY... * WINDS: Northwest 10 to 20 knots with frequent gusts up to 25 knots developing tonight and continuing through Tuesday. * WAVES: 1 to 3 feet building to 3 to 5 feet Tonight and Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ645-646-130945- /O.CON.KMKX.SC.Y.0028.180313T0600Z-180314T0400Z/ North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 845 PM CDT Mon Mar 12 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 11 PM CDT TUESDAY... * WINDS: Northwest 10 to 20 knots with frequent gusts to 25 knots developing later tonight and continuing into Tuesday. * WAVES: 1 to 3 feet building to 3 to 5 feet tonight and Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/mkx
580 WHUS73 KMKX 130715 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 215 AM CDT Tue Mar 13 2018 LMZ643-644-140400- /O.CON.KMKX.SC.Y.0028.000000T0000Z-180314T0400Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- 215 AM CDT Tue Mar 13 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING... * WINDS: Northwest 10 to 20 knots with frequent gusts up to 25 knots today into this evening. * WAVES: 2 to 5 feet...highest near open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ645-646-140400- /O.CON.KMKX.SC.Y.0028.000000T0000Z-180314T0400Z/ North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 215 AM CDT Tue Mar 13 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING... * WINDS: Northwest 10 to 20 knots with frequent gusts up to 25 knots today into this evening. * WAVES: 2 to 5 feet...highest near open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/mkx
510 WHUS73 KMKX 131427 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 927 AM CDT Tue Mar 13 2018 LMZ643-644-132230- /O.CON.KMKX.SC.Y.0028.000000T0000Z-180314T0400Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- 927 AM CDT Tue Mar 13 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING... * WINDS: Northwest 10 to 20 knots with frequent gusts up to 25 knots today into this evening. * WAVES: 2 to 5 feet...highest near open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ645-646-132230- /O.CON.KMKX.SC.Y.0028.000000T0000Z-180314T0400Z/ North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 927 AM CDT Tue Mar 13 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING... * WINDS: Northwest 10 to 20 knots with frequent gusts up to 25 knots today into this evening. * WAVES: 2 to 5 feet...highest near open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/mkx
370 WHUS73 KMKX 132014 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 314 PM CDT Tue Mar 13 2018 LMZ643-644-140400- /O.CON.KMKX.SC.Y.0028.000000T0000Z-180314T0400Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- 314 PM CDT Tue Mar 13 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING... * WINDS: Northwest 10 to 20 knots with frequent gusts up to 25 knots today into this evening. * WAVES: 2 to 5 feet...highest near open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ645-646-140400- /O.CON.KMKX.SC.Y.0028.000000T0000Z-180314T0400Z/ North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 314 PM CDT Tue Mar 13 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING... * WINDS: Northwest 10 to 20 knots with frequent gusts up to 25 knots today into this evening. * WAVES: 3 to 6 feet...highest near open waters off Wind Point. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/mkx
236 WHUS73 KMKX 140131 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 831 PM CDT Tue Mar 13 2018 LMZ643-644-140400- /O.CON.KMKX.SC.Y.0028.000000T0000Z-180314T0400Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- 831 PM CDT Tue Mar 13 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING... * WINDS: Northwest 10 to 20 knots with a few gusts up to 25 knots. * WAVES: 2 to 4 feet...highest near open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ645-646-140400- /O.CON.KMKX.SC.Y.0028.000000T0000Z-180314T0400Z/ North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 831 PM CDT Tue Mar 13 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING... * WINDS: Northwest 10 to 20 knots. * WAVES: 3 to 5 feet...highest near open waters off Wind Point. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
691 WHUS73 KMKX 140415 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 1115 PM CDT Tue Mar 13 2018 LMZ643>646-140515- /O.EXP.KMKX.SC.Y.0028.000000T0000Z-180314T0400Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 1115 PM CDT Tue Mar 13 2018 ...SMALL CRAFT ADVISORY HAS EXPIRED... The Small Craft Advisory is no longer in effect. $$ www.weather.gov/mkx
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Mar 12, 3:56 AM CDT, 3 minutes earlier.
Area forecast discussion, Mar 12, 3:56 AM CDT, 3 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
356 AM CDT Mon Mar 12 2018
.SHORT TERM...
Today... Forecast confidence is high.
There's a decent shortwave dropping down through eastern Wisconsin
this morning. It's causing a little more than flurries, so I
increased the coverage of the snow showers across the area. This
will be short-lived, so no more than a dusting expected, but
visibilities are dropping down to 3 to 4 miles in some spots.
Meanwhile, cold advection behind a weak surface trough is bringing
an area of low clouds to southern WI. The back edge of these
clouds is expected to reach the Dells area around 10 am/15Z,
although satellite trends show the back edge slowing down. There
have been a couple reports of very light snow out of the shallow
moisture associated with this front.
Cyclonic flow aloft will keep southeast WI and probably south
central WI cloudy all day. Brisk northwest winds due to mixing and
cold air advection will keep temperatures a little cooler than
past days with highs in the upper 40s.
Tonight through Tuesday... Forecast confidence is high.
An upper low will sit over the eastern Great Lakes early this week
and a series of shortwaves rounding that low will track across
eastern WI. This will bring periods of light snow showers and
flurries. Highs Tuesday will only be in the lower 30s with brisk
northwest winds.
.LONG TERM...
Tuesday night through Wednesday... Forecast confidence is high.
The upper low will move out Tue nt, but expect yet another
shortwave to drop in Wed morning. The atmosphere looks drier for
this one, so not expecting precip with this one.
Thursday through Monday... Forecast confidence is medium.
High pressure will allow for milder temperatures to return for the
latter half of the week, along with quiet weather. The ECMWF is
moving away from the idea of precip across southwest WI early
Saturday morning and is now keeping it just to our southwest with
a system tracking through the Midwest. This is similar to the GFS,
but the Canadian model still brushes our area, so kept the small
chance for light snow.
The GFS brings an upper trough and associated precip through the
mid section of the country over the weekend. The 12Z ECMWF does
not phase the northern and southern stream troughs, so it keeps us
dry. The Canadian model keeps the two streams unphased, but tracks
an upper low with precip over southern WI early next week. It
looks like it would be a rain/snow mix if it does precipitate.
&&
.AVIATION(06Z TAFS)...
An area of low clouds is tracking through southern WI early this
morning. The back edge is slowing down, so it's possible that low
clouds will linger through much of the morning, then ceilings will
rise to VFR but clouds will hang around at least eastern WI
through the night. Look for repeated rounds of light snow
showers/flurries across eastern WI (mainly east of Madison) today
through Tuesday. These rounds should bring ceilings less than 3500
feet as well.
&&
.MARINE...
Look for increasing northwest winds to develop late tonight
and persist through Tuesday evening. Expect wind gusts in the 22
to 25 knot range at times and building waves of 2 to 5 feet,
especially toward the open waters. A small craft advisory is in
effect.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory from 1 AM to 11 PM CDT Tuesday for LMZ645-
646.
Small Craft Advisory from 10 PM Tonight to 11 PM CDT Tuesday for
LMZ643-644.
&&
Today/Tonight and Aviation/Marine...Cronce
Tuesday through Sunday...CronceHazardous weather outlook, Mar 11, 3:26 PM CDT, 12 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 326 PM CDT Sun Mar 11 2018 WIZ046-047-051-052-056>060-062>072-122030- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 326 PM CDT Sun Mar 11 2018 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-122030- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 326 PM CDT Sun Mar 11 2018 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Sunday Winds and waves may approach Small Craft Advisory levels at times Monday with a Small Craft Advisory likely needed Monday night into Tuesday. Collar www.weather.gov/mkx
Nearby
Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.